MAUDE Adverse Event Report: ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 01/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via the patient's legal representative that the following incident occurred: on (b)(6) 2018, the patient underwent a right knee arthroscopy with arterial cruciate ligament (¿acl¿) reconstruction, partial medial meniscectomy, chondroplasty and debridement.During the surgery, it is alleged that arthrex¿s ar-1898s transtibial acl disposable kit was utilized along with another manufacturers fixation devices to complete the acl reconstruction.On (b)(6) 2018, the patient underwent his first post-operative evaluation and was found to have completely healed arthroscopy portals, as well as proximal medial leg incision and was instructed to begin a course of structured physical therapy.The patient underwent regular physical therapy treatments through (b)(6) 2018 during which he repeatedly complained of significant medial patella pain and overall excruciating pain and discomfort.The patient continued to follow up with the surgeon between february and april of 2018 and reported ongoing medial proximal tibia pain in the region of the tibial tunnel site which was noted to have ongoing tenderness to palpation.On (b)(6) 2018, the patient presented to the emergency room for evaluation.At this time, an x-ray of the right knee revealed a linear metallic fragment (believed to be a piece of the guidewire from arthrex¿s acl transtibial kit) at the tibial tunnel extending into the soft tissue medial to the tibial plateau.On (b)(6) 2018, the patient underwent a hardware removal surgery performed at a different facility by a different surgeon.According to the medical records, the device fragment was discarded by the facility.

Brand Name
DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12121936
Report Number1220246-2021-03348
Device Sequence Number4429695
Product Code MDM
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISPS KIT,TRANS-TIB ACL W/O SAWBLD
Device Catalogue NumberAR-1898S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;